Concerned about being on prednisilone

Hi,

I've been having a really rough patch with asthma since the start of October, and have been taking prednisilone all this time, on and off at 40mg, and the lowest dose of 10mg before going back to the top again.

I'm concerned about the long term side effects of being on this, but can't see an end in sight as I am also taking 6-8 puffs of symbicort a day, plus being on montelukast and just started on spiriva.......Asthma is still not really under control and I am fed up!

I haven't been able to work. I have 2 small children an life is a real struggle just now :-( Trying to keep my chin up etc etc but getting really down about it all.

Sarah

6 Replies

oldestnewest
  • Sarah, have you phone the asthma nurse on the free phone number on this forum?

    she helped me a lot when I was very very ill

    I do hope you get better soon

  • Thanks for the reply Joan. I've only just joined so didn't know about the nurse. I will check that out :-)

    Sarah

    x

  • Sorry to hear you're having a rough time.

    The asthma nurses are back after Christmas, but the phone number is at the top of the page.

    Do you have a consultant? The cons will try to find meds to suit you better and reduce the amount of steroids needed.

    I hope you improve soon

  • Hi,

    I've been having a really rough patch with asthma since the start of October, and have been taking prednisilone all this time, on and off at 40mg, and the lowest dose of 10mg before going back to the top again.

    I'm concerned about the long term side effects of being on this, but can't see an end in sight as I am also taking 6-8 puffs of symbicort a day, plus being on montelukast and just started on spiriva.......Asthma is still not really under control and I am fed up!

    I haven't been able to work. I have 2 small children an life is a real struggle just now :-( Trying to keep my chin up etc etc but getting really down about it all.

    Sarah

    Hi Sarah, sorry to hear you are having such a rough time :( I can understand how you feel, as Im in a similar situation, and have had to give up my job. I've been on oral steroids since 1st August with no sign of them abating and a bucket of other meds including two steroid inhalers and spiriva.

    I dont know who manages your care, but I would really hope that you are seeing a respiratory consultant if you are on that degree of medication. Have they considered whether reflux is affecting your asthma management? This has been the biggest problem for me and has made my asthma totally unmanageable despite 80mg of omeprazole and 60mg of domperidone a day.

    I was managed by the respiratory consultant at the local hospital but have since been referred by my GP to a specialist heart and lung hospital (Papworth, near Cambridge). The difference in my care and treatment is astounding, and I've discovered that not all respiratory specialists are created equally! (they have patients from all over the UK and Channel Islands).

    If you're concerned that things arent improving and there seems little motivation on the part of your managing medic, do consider a second opinion..

    I really hope things improve for you soon, it is pants to be in that situation

    Lynda :)

  • Hi sarah!

    I totally empathize as Im in a similar situation.

    I've been in pred permanently since the beginning of January and am slowly working my way through q variety of meds to see if they settle my asthma.

    I will say there is still lots of meds that your consultant can try.

    I have very bad side effects from the pred and I'm now trying to come off them (my cons added in cyclosporin as a steroid sparing drug but this too has serious side effects).

    I would definitely recommend you call the asthma nurses after.the xmas hols, they are amazingly knowledgeable and can maybe suggest things for you cobs to try.

    Take care xxx

  • hi Sarah!

    sorry to see your asthma is giving you so much trouble at the moment. it may be some consolation to know that even the best controlled asthmatics are bound to have ups and downs so hopefully this is just one of those bad patches to get through.

    i dont really have anything extra to add but i would reiterate what has already been said that hopefully you should be seeing a consultant or maybe ask for a second opinion. also dont be afraid to speak up to make sure the docs understand that you are struggling etc.

    i really hope things improve soon. pm me if you need to chat or rant ;-)

    Rose

You may also like...